Alert archive / Massachusetts / Small Craft Advisories in 2011

Small Craft Advisory 37, NWS Boston/Norton, MA

March 15, 2011

NWS Boston/Norton, MA issued this small craft advisory at Mar 15, 2011, 4:08 PM EDT. It took effect at Mar 16, 2011, 6:00 AM EDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2011, 4:08 PM EDT (20:08 UTC)
In effect from
Mar 16, 2011, 6:00 AM EDT
Expired
Mar 17, 2011, 4:02 AM EDT
In force
22 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

265 
WHUS71 KBOX 152008
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
408 PM EDT TUE MAR 15 2011

ANZ232-233-235-237-250-254>256-160415-
/O.NEW.KBOX.SC.Y.0037.110316T1500Z-110317T0800Z/
NANTUCKET SOUND-VINEYARD SOUND-RHODE ISLAND SOUND-
BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
408 PM EDT TUE MAR 15 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO 4 AM
EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM WEDNESDAY TO 4 AM EDT
THURSDAY. 

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT. SEAS 4 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RLG
7 follow-up statements
982 
WHUS71 KBOX 160233
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1033 PM EDT TUE MAR 15 2011

ANZ232-233-235-237-250-254>256-161045-
/O.CON.KBOX.SC.Y.0037.110316T1500Z-110317T0800Z/
NANTUCKET SOUND-VINEYARD SOUND-RHODE ISLAND SOUND-
BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1033 PM EDT TUE MAR 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO
4 AM EDT THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO
4 AM EDT THURSDAY. 

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
132 
WHUS71 KBOX 160836
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
436 AM EDT WED MAR 16 2011

ANZ234-161645-
/O.EXB.KBOX.SC.Y.0037.110316T1200Z-110316T2200Z/
BUZZARDS BAY-
436 AM EDT WED MAR 16 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT
THIS EVENING. 

* WINDS AND SEAS...SOUTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 25
  KT...BECOMING SOUTHWEST LATE THIS AFTERNOON. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-254>256-161645-
/O.EXT.KBOX.SC.Y.0037.110316T1000Z-110317T0800Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
436 AM EDT WED MAR 16 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EDT
THURSDAY. 

* WINDS AND SEAS...SOUTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO
  30 KT...BECOMING WEST LATE TODAY AND THIS EVENING. SEAS 4 TO 7
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-161645-
/O.EXT.KBOX.SC.Y.0037.110316T1200Z-110317T0400Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
436 AM EDT WED MAR 16 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO
MIDNIGHT EDT TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING
TO MIDNIGHT EDT TONIGHT. 

* WINDS AND SEAS...SOUTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO
  25 KT...BECOMING SOUTHWEST THIS AFTERNOON. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ232-233-161645-
/O.EXT.KBOX.SC.Y.0037.110316T1200Z-110316T2200Z/
NANTUCKET SOUND-VINEYARD SOUND-
436 AM EDT WED MAR 16 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO
6 PM EDT THIS EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING
TO 6 PM EDT THIS EVENING. 

* WINDS AND SEAS...SOUTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25
  KT...BECOMING SOUTHWEST LATE THIS AFTERNOON. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
734 
WHUS71 KBOX 161521
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1121 AM EDT WED MAR 16 2011

ANZ250-254>256-162330-
/O.CON.KBOX.SC.Y.0037.000000T0000Z-110317T0800Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1121 AM EDT WED MAR 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY.

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-162330-
/O.CON.KBOX.SC.Y.0037.000000T0000Z-110317T0400Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
1121 AM EDT WED MAR 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ232>234-162200-
/O.CON.KBOX.SC.Y.0037.000000T0000Z-110316T2200Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
1121 AM EDT WED MAR 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
462 
WHUS71 KBOX 162005
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
405 PM EDT WED MAR 16 2011

ANZ250-254>256-170415-
/O.EXT.KBOX.SC.Y.0037.000000T0000Z-110317T1700Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
405 PM EDT WED MAR 16 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM EDT
THURSDAY. 

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-170415-
/O.EXT.KBOX.SC.Y.0037.000000T0000Z-110317T0800Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
405 PM EDT WED MAR 16 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EDT
THURSDAY. 

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ232>234-162200-
/O.CON.KBOX.SC.Y.0037.000000T0000Z-110316T2200Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
405 PM EDT WED MAR 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
359 
WHUS71 KBOX 162201
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
601 PM EDT WED MAR 16 2011

ANZ232>234-162315-
/O.EXP.KBOX.SC.Y.0037.000000T0000Z-110316T2200Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
601 PM EDT WED MAR 16 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

WINDS AND SEAS HAVE SUBSIDED BELOW SMALL CRAFT ADVISORY
THRESHOLDS.

$$

ANZ250-254>256-170615-
/O.CON.KBOX.SC.Y.0037.000000T0000Z-110317T1700Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
601 PM EDT WED MAR 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THURSDAY.

* WINDS AND SEAS...WEST WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. 
  SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-170615-
/O.CON.KBOX.SC.Y.0037.000000T0000Z-110317T0800Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
601 PM EDT WED MAR 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY.

* WINDS AND SEAS...WEST WINDS 5 TO 10 KT WITH GUSTS UP TO 20 KT. 
  SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SIPPRELL
607 
WHUS71 KBOX 170208
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1008 PM EDT WED MAR 16 2011

ANZ250-170600-
/O.EXT.KBOX.SC.Y.0037.000000T0000Z-110317T0600Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
1008 PM EDT WED MAR 16 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM EDT
THURSDAY. 

* WINDS AND SEAS...WEST WINDS AROUND 10 KT WITH GUSTS UP TO 20 KT.
  SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-170600-
/O.EXT.KBOX.SC.Y.0037.000000T0000Z-110317T0600Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
1008 PM EDT WED MAR 16 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM EDT
THURSDAY. 

* WINDS AND SEAS...NORTHWEST WINDS AROUND 5 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254>256-171015-
/O.CON.KBOX.SC.Y.0037.000000T0000Z-110317T1700Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1008 PM EDT WED MAR 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THURSDAY.

* WINDS AND SEAS...NORTHWEST WINDS 5 TO 10 KT WITH GUSTS UP TO 
  20 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
824 
WHUS71 KBOX 170802
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
402 AM EDT THU MAR 17 2011

ANZ254>256-171615-
/O.CAN.KBOX.SC.Y.0037.000000T0000Z-110317T1700Z/
/O.NEW.KBOX.SW.Y.0010.110317T0802Z-110317T1800Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
402 AM EDT THU MAR 17 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 2 PM
EDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 2 PM EDT
THIS AFTERNOON. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Mar 15, 3:28 PM EDT, 40 minutes earlier.

Area forecast discussion, Mar 15, 3:28 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
328 PM EDT TUE MAR 15 2011

.SYNOPSIS...
HIGH PRESSURE OVER NEW ENGLAND WILL MOVE OFFSHORE LATE TODAY AND
TONIGHT. A QUICK MOVING LOW PRESSURE WILL BRING A PERIOD OF RAIN
VERY LATE TONIGHT AND WEDNESDAY...WHICH WILL LIKELY BEGIN AS SOME
MIXED PRECIPITATION IN THE DISTANT INTERIOR. UNSEASONABLY MILD
WEATHER WILL FOLLOW THURSDAY AND FRIDAY...BEFORE A COLD FRONT
BRINGS A RETURN TO MORE SEASONABLE WEATHER NEXT WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
LOW CLOUDS HAVE DISSIPATED ACROSS MASSACHUSETTS AND NEW
HAMPSHIRE...WHILE LOW TO MID LEVEL CLOUDS OVER NEW YORK CITY
STREAM INTO NORTHERN CONNECTICUT.

HIGH PRES OVER SNE THIS MORNING WILL MOVE OFFSHORE LATE THIS
AFTERNOON. THIS WILL KEEP THINGS MOSTLY DRY TONIGHT...PARTICULARLY
ACROSS EASTERN MASSACHUSETTS AND RHODE ISLAND. WITH HIGH PRESSURE
JUST OFFSHORE AND THUS LIGHT WINDS AND CLEAR SKIES...WILL SEE SOME
RADIATIONAL COOLING TONIGHT...COOLING THE AIR NOT JUST AT THE
SURFACE BUT IN THE LOWER LEVELS OF THE ATMOSPHERE AS WELL.

MOISTURE AND LIFT INCREASE ACROSS WESTERN PORTIONS OF THE AREA
AFTER MIDNIGHT AS AN AREA OF LOW PRESSURE APPROACHES THE AREA.
WENT WITH A BLEND OF SREF AND THE PREVIOUS FORECASTED POPS
BRINGING IN CHANCE TO LIKELY POPS TO WESTERN MASS AND CT BY
SUNRISE. ABOVEMENTIONED COOLING WILL RESULT IN WINTRY PRECIP TO
START ACROSS MUCH OF CT...WESTERN MA...AND SW NH TONIGHT. NAM AND
GFS BUFKIT SOUNDINGS ARE PAINTING SLIGHTLY DIFFERENT PICTURES...
WITH THE NAM INDICATING A PERIOD OF FREEZING RAIN LATE TONIGHT
AND/OR EARLY TOMORROW MORNING WHILE THE GFS INDICATING THE WINTRY
PRECIP WILL BE ALL SNOW.  NOT EXPECTING MUCH ACCUMULATION
/GENERALLY AN INCH OR LESS/.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
THIS LOW PRESSURE SYSTEM IS VERY PROGRESSIVE...SO POPS INCREASE
QUICKLY FROM WEST TO EAST ON WEDNESDAY AS THE LOW MOVES THROUGH
SNE. QPF GENERALLY RANGING FROM HALF AN INCH TO THREE QUARTERS OF
AN INCH. MAY SEE A FEW BRIEF PERIODS OF HEAVY RAIN...PARTICULARLY
ACROSS SE MASS AND RI WHERE THE NOSE OF A LLJ SETS UP. MODELS ARE
INDICATING SOME MODEST INSTABILITY...SO SOME ISOLATED EMBEDDED
THUNDER IS POSSIBLE...BUT NOT CONFIDENT ENOUGH TO PUT IN THE GRIDS
AT THIS TIME.

THERE IS SOME CONCERN FOR A PERIOD OF STRONG WIND GUSTS NEAR THE
COAST. AGAIN THE UNCERTAINTY LIES WITH DIFFERENCES BETWEEN THE NAM
AND GFS. THE NAM SOUNDINGS HAVE 60 KT WINDS AT 2-3K FT...BUT THE
GFS SOUNDINGS HAVE ONLY 40 KT WINDS AT THAT LEVEL. AT THIS POINT...
BELIEVE WIND GUSTS WILL REMAIN BELOW ADVISORY LEVELS.

RAIN MOVES OUT OF THE AREA QUICKLY WEDNESDAY AFTERNOON AND EVENING
AS THE LOW PRESSURE MOVES NORTHEASTWARD ALONG THE MAINE COAST AND
HIGH PRESSURE BUILDS INTO THE REGION. SHOULD SEE PARTLY CLOUDY
SKIES OVERNIGHT AND TEMPERATURES IN THE LOW TO MID 30S.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
MEDIUM RANGE MODELS IN FAIRLY GOOD AGREEMENT EARLY IN THE LONG TERM
PERIOD...WITH A RATHER BROAD...FAST FLOW ACROSS THE NORTHERN TIER
STATES THROUGH THE REMAINDER OF THE WEEK. THE POLAR FRONT WILL WAVER
ALONG THE CANADIAN BORDER...WITH CHANGEABLE WEATHER LATE THIS WEEK
INTO THE WEEKEND. BEYOND THIS...LOOKS LIKE DRY BUT COOLER WEATHER
WILL RETURN EARLY NEXT WEEK.

DETAILS...

WEDNESDAY NIGHT...FAST MOVING LOW WILL CROSS NORTHERN NEW ENGLAND...
WITH ITS ASSOCIATED COLD FRONT PUSHING OFFSHORE EARLY. WILL SEE
LEFTOVER SCATTERED SHOWERS ACROSS E MA...THEN CONDITIONS IMPROVE
THROUGH THE NIGHT. EXPECT LOWS FALLING BACK TO THE 30S BY MORNING.

THURSDAY-FRIDAY...SURFACE RIDGE MOVES ACROSS NEW ENGLAND WITH RATHER
FAST UPPER FLOW AS BROAD UPPER RIDGE MOVES IN BY FRIDAY. THURSDAY
LOOKS TO BE A MAINLY SUNNY DAY WITH TEMPS TOPPING OFF IN THE 50S
EXCEPT HOLDING IN THE MID-UPPER 40S ACROSS THE OUTER CAPE AND
ISLANDS.

BY FRIDAY...EXPECT CLOUDS TO WORK IN AHEAD OF NEXT SYSTEM. A WARM
FRONT WILL START TO DEVELOP ACROSS NORTHERN NEW ENGLAND...WHICH WILL
ALLOW INCREASING SW FLOW TO BRING REALLY MILD TEMPS TO THE REGION.
LOOKS LIKE BEST LIFT AND LOW LEVEL MOISTURE CONVERGENCE WILL REMAIN
N OF THE REGION...BUT CAN NOT RULE OUT SCT SHOWERS ACROSS S NH INTO
THE E SLOPES OF THE BERKSHIRES. SW WINDS WILL ALSO PICK UP. DAYTIME
HIGHS WILL SOAR TO THE MID 50S TO AROUND 60...EXCEPT AROUND 50 ON
THE OUTER CAPE AND ISLANDS WITH WINDS OFF THE WATER.

FRIDAY NIGHT-SATURDAY...MODELS APPEAR TO HAVE A BIT BETTER AGREEMENT
WITH KEEPING LOW PRES MOVING OUT OF THE GREAT LAKES INTO SOUTHERN
QUEBEC. WITH THE BROAD NATURE OF THE UPPER FLOW...LEANED TOWARD THE
WEAKER 12Z ECMWF RUN WITH A CHANCE OF SHOWERS MAINLY AFTER MIDNIGHT.
EXPECT THIS LOW TO SWIFTLY MOVE ALONG...PUSHING ITS ASSOCIATED FRONT
OFFSHORE SATURDAY MORNING. FOR NOW...DO EXPECT IMPROVING CONDITIONS
BUT SOME MODELS ARE HINTING THAT CLOUDS WILL LINGER. ALSO...THE 00Z
ECMWF ACTUALLY HANGS MOISTURE BACK ACROSS NY/PA...WHICH MAY PUSH
THROUGH WITH ANOTHER SHOT OF PRECIP DURING SATURDAY. HELD THIS OUT
FOR NOW BUT SOMETHING TO WATCH.

WITH THE CURRENT SOLUTION USED...GOOD COLD AIR ADVECTION WORKS IN
BEHIND THE FRONT...WHICH MEANS VERY GOOD LOW LEVEL MIXING ALONG WITH
A RATHER STRONG LOW LEVEL JET MOVING ACROSS /40-45 KT AT H850/.
SO...SHOULD BE RATHER BLUSTERY ESPECIALLY FROM LATE MORNING THROUGH
EVENING WHEN WINDS SHOULD DIMINISH. WILL BE COOLER WITH HIGHS
RANGING FROM THE MID-UPPER 40S ACROSS THE HIGHER TERRAIN WELL INLAND
TO THE MID 50S.

SUNDAY AND MONDAY...USED A BLEND OF THE 00Z GFS ALONG WITH THE GFS
AND ECMWF ENSEMBLES AS RATHER WIDE MODEL SPREAD IN PUSHING SURFACE
SYSTEMS ACROSS THE NORTHERN TIER. SO...FOR NOW...HAVE BROUGHT DRY
AND SEASONABLE WEATHER AS HIGH PRES BUILDS ACROSS FOR SUNDAY AND
MONDAY. NOT A LOT OF CONFIDENCE ON THIS PORTION OF THE FORECAST.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MEDIUM...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

THROUGH 00Z...HIGH CONFIDENCE FOR VFR EXCEPT MVFR CIGS ACROSS
MUCH OF CT. LIGHT S-SE WINDS PERSIST.

TONIGHT...VFR TO START AND THEN MVFR IN RAIN AFTER MIDNIGHT
BDL/BAF AND TOWARD MORNING FROM MHT/BOS/PVD. RAIN WILL LIKELY
BEGIN AS A PERIOD OF SNOW AND/OR SLEET ACROSS NW MA AND SW NH.
OVERALL CONFIDENCE IS MODERATE TO HIGH.

WED...MVFR IN RAIN AND FOG WITH ANY SNOW OR SLEET ACROSS NW MA AND
SW NH QUICKLY CHANGING TO ALL RAIN BY 15Z. LOW PROBABILITY OF IFR
CONDITIONS. ISOLATED TSTM POSSIBLE 12Z-18Z BUT CONFIDENCE IS TOO LOW
TO INSERT INTO TAFS AT THE MOMENT. ALSO LOW PROBABILITY OF LLWS
ACROSS CAPE COD AND THE ISLANDS 16Z-20Z WITH LOW LEVEL SOUTHERLY
JET UP TO 55 KT. RAIN SHOULD TAPER OFF 16Z-20Z FROM WEST TO EAST.
CONFIDENCE IS MODERATE.

WED NIGHT...IMPROVING CONDITIONS WITH WIND SHIFT TO THE NW. MVFR
LIKELY TO START THEN IMPROVING TO VFR.

KBOS TERMINAL...VFR TONIGHT WITH SE WINDS SHIFTING TO S. LOW
PROBABILITY OF MVFR CONDITIONS IN LIGHT TOWARD MORNING. WED...HIGH
PROB OF MVFR WITH LOW PROB OF IFR IN RAIN. ISOLATED TSTM POSSIBLE
12Z-18Z.  RAIN TAPERS OFF 17Z-21Z.

OUTLOOK...THURSDAY THROUGH SUNDAY...

THURSDAY...HIGH CONFIDENCE FOR VFR CONDITIONS.

FRIDAY...MEDIUM TO HIGH CONFIDENCE FOR VFR CONDITIONS. LOW
PRES SLOWLY APPROACHES OUT OF SOUTHERN QUEBEC...WITH A DEVELOPING
WARM FRONT WHICH MAY BRING CLOUDS INTO MOST OF THE REGION. MOST
CLOUD COVER EXPECTED FROM THE MASS PIKE NORTHWARD. SHOULD REMAIN
VFR. MAY SEE SCT SHOWERS ACROSS S NH/N CENTRAL AND W MA DURING THE
AFTERNOON WITH LOCAL MVFR.

FRIDAY NIGHT-SATURDAY...MEDIUM CONFIDENCE FOR MVFR CIGS/VSBYS IN
SCATTERED SHOWERS AND PATCHY FOG FRIDAY NIGHT INTO SATURDAY MORNING.
EXPECT CONDITIONS IMPROVING TO VFR BY MIDDAY.

&&

.MARINE...
TONIGHT...S/SE WINDS INCREASE LATE TONIGHT BUT GUSTS REMAINING
BELOW SCA.

WED...SCA ISSUED MAINLY FOR SEAS...WITH SOUTHERLY WINDS GUSTING TO
AROUND 25 KTS.

OUTLOOK...THURSDAY THROUGH SUNDAY...

THURSDAY..W WINDS WILL DIMINISH BELOW SMALL CRAFT CRITERIA AS A
HIGH PRES RIDGE BUILDS ACROSS THE REGION. SEAS WILL TAKE A BIT
LONGER TO SUBSIDE...BUT SHOULD BE BELOW 5 FEET BY NIGHTFALL. WINDS
START TO BACK TO SW DURING THE NIGHT.

FRIDAY...SW WINDS AND SEAS WILL PICK UP MAINLY ON THE SOUTHERN OPEN
WATERS DURING THE AFTERNOON AND MAINLY AT NIGHT. SEAS MAY APPROACH 7
FEET WELL OFF THE SOUTH COAST AFTER MIDNIGHT.

SATURDAY...A COLD FRONT WILL PUSH ACROSS THE WATERS SATURDAY
MORNING...WITH WINDS SHIFTING TO W-NW BY AFTERNOON. EXPECT WINDS TO
QUICKLY INCREASE AS COLDER AIR WORKS IN...WITH GUSTS UP TO 25-30 KT.
SEAS WILL BUILD AS WELL.

&&

.HYDROLOGY...
THE RIVER LEVEL ON THE CONNECTICUT AT MIDDLETOWN REMAINS IN MINOR
FLOOD. THE MIDDLETOWN STAGE MAY NOT FALL BELOW FLOOD STAGE UNTIL
EARLY WEDNESDAY MORNING. PLEASE SEE CURRENT FLOOD STATEMENTS FOR
MORE DETAILED INFORMATION.

EXPECTED RAINFALL FROM NEXT STORM SHOULD BE LESS THAN AN INCH AS
SYSTEM IS A FAST MOVER. THIS RAINFALL WILL NOT BE ENOUGH TO CAUSE
RENEWED FLOODING ON THE RIVERS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...RLG/EVT
NEAR TERM...RLG
SHORT TERM...RLG
LONG TERM...EVT
AVIATION...NOCERA/EVT
MARINE...RLG/EVT
HYDROLOGY...STAFF
Hazardous weather outlook, Mar 15, 4:18 AM EDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
418 AM EDT TUE MAR 15 2011

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-160830-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
418 AM EDT TUE MAR 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-160830-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
418 AM EDT TUE MAR 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Massachusetts, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.